MAUDE Adverse Event Report: ABBOTT GMBH ALINITY I CA 125 II REAGENT KIT; TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)

ABBOTT GMBH ALINITY I CA 125 II REAGENT KIT; TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Catalog Number 08P49-30
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported a 69 year old female patient, who did not have a previous diagnoses of cancer, underwent additional scans and testing due to falsely elevated alinity i ca125 ii and alinity i ca19-9xr results.The following information was provided: the patient has a family history of cancer and presented to her general practitioner in (b)(6) 2024 with unexpected weight loss.(b)(6) 2024: ca125 ii initial result = 731 u/ml.Ca19-9xr initial result = 4013 u/ml.(b)(6) 2024: ca125 ii initial result = 866 u/ml.Ca19-9xr initial result = 4209 u/ml.(b)(6) 2024: ca 125ii initial result was >1000.0 u/ml, repeat with dilution = 1153.9 u/ml, cobas result = 14.8 u/ml.Ca19-9xr initial result was >1200.00 u/ml, repeat with dilution = 2410.65 u/ml, cobas result = 19.2 u/ml.Due to the elevated results, the patient underwent an abdominal scan, ercp, gastroscopy with biopsy, colonoscopy, and an endometrial biopsy.No cancer or pathology was found during the additional testing.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.This report is being filed on an international product, list number 8p32-30 has a similar product distributed in the us, list number 8p32-21/-31.
 
Event or Problem Description
Update: additional clarifying information was received from the customer: the additional testing and scans were completed after the initial results from (b)(6) 2024 were reported.(b)(6) 2024: cervical smear for cytology.(b)(6) 2024: g&c scope.(b)(6) 2024: endometrial biopsy.The dates of the other testing/scans are unknown.The details of the family history of cancer is unknown.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
Section b5 describe event or problem was updated to include clarifying information that was provided by the customer on 26apr2024.An evaluation is still in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Section b5 describe event or problem was updated to include additional patient information that was provided by the customer on 20may2024.An evaluation is still in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
Additional patient information was received from the customer on 20may2024: routine biochemistry (calcium and lft) and immune screen testing was completed.The results were not shared by the customer.No further/additional procedures were performed.There was no information available about the patient¿s diet and cause of the weight loss.Additionally, it was documented that the patient is not frail.No further impact to patient management was reported.
 
Event or Problem Description
The customer reported a 69 year old female patient, who did not have a previous diagnoses of cancer, underwent additional scans and testing due to falsely elevated alinity i ca125 ii and alinity i ca19-9xr results.The following information was provided: the patient has a family history of cancer and presented to her general practitioner in (b)(6) 2024 with unexpected weight loss.(b)(6) 2024: ca125 ii initial result = 731 u/ml.Ca19-9xr initial result = 4013 u/ml.(b)(6) 2024: ca125 ii initial result = 866 u/ml.Ca19-9xr initial result = 4209 u/ml.(b)(6) 2024: ca 125ii initial result was >1000.0 u/ml, repeat with dilution = 1153.9 u/ml, cobas result = 14.8 u/ml.Ca19-9xr initial result was >1200.00 u/ml, repeat with dilution = 2410.65 u/ml, cobas result = 19.2 u/ml.Due to the elevated results, the patient underwent an abdominal scan, ercp, gastroscopy with biopsy, colonoscopy, and an endometrial biopsy.No cancer or pathology was found during the additional testing.No further impact to patient management was reported.Update: additional clarifying information was received from the customer: the additional testing and scans were completed after the initial results from (b)(6) 2024 were reported.(b)(6) 2024: cervical smear for cytology.(b)(6) 2024: g&c scope.(b)(6) 2024: endometrial biopsy.The dates of the other testing/scans are unknown.The details of the family history of cancer is unknown.No further impact to patient management was reported.Additional patient information was received from the customer on 20may2024: routine biochemistry (calcium and lft) and immune screen testing was completed.The results were not shared by the customer.No further/additional procedures were performed.There was no information available about the patient¿s diet and cause of the weight loss.Additionally, it was documented that the patient is not frail.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in-house testing of a retained reagent kit lot 56750fp00.Additionally, testing of returned human serum sample was completed.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A search for similar complaints did not identify an increase in complaint activity for lot 56750fp00.Ticket trending review did not identify any trends for the issue for the product.Device history review did not identify any non-conformances, deviations, or potential non-conformances with lot 56750fp00 and the complaint issue.In-house accuracy testing was completed on retained kits of reagent lot number 56750fp00.Validity and acceptance criteria were met, which indicates acceptable product performance.Return sample testing was performed on a customer returned human serum sample.The testing showed an interferent was present in this sample resulting in the alinity i ca 125 ii over-recovering relative to roche and other clinical findings.The effect was mitigated via peg precipitation for the ca125, suggesting the presence of a high molecular weight protein or antibody interferent.The patient was not diagnosed with either pancreatic cancer or ovarian cancer, prior to testing at customer site and no cancer or pathology was found during the additional testing.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation, no systemic issue or deficiency of the alinity i ca125ii reagent lot 56750fp00 was identified.

Brand Name
ALINITY I CA 125 II REAGENT KIT
Common Device Name
TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19176985
Report Number3002809144-2024-00127
Device Sequence Number19765029
Product Code LTK
UDI-Device Identifier00380740131050
UDI-Public(01)00380740131050(17)240731(10)56750FP00
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042731
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number08P49-30
Device Lot Number56750FP00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer04/26/2024
05/20/2024
06/28/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/14/2024
06/09/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I CA 125 II RGT 1, 08P49-30, (B)(6) ; ALNTY I CA 125 II RGT 1, 08P49-30, (B)(6) ; ALNTY I CA 125 II RGT 1, 08P49-30, (B)(6) ; ALNTY I CA 125 II RGT 1, 08P49-30, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR
Patient SexFemale